Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 72, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 23, 2016, 3:04 PM CDT. It took effect at Oct 23, 2016, 4:00 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2016, 3:04 PM CDT (20:04 UTC)
- In effect from
- Oct 23, 2016, 4:00 PM CDT
- Expired
- Oct 24, 2016, 1:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
008 WHUS73 KGRB 232004 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 304 PM CDT SUN OCT 23 2016 ...WINDS INCREASING THIS EVENING... .GUSTY NORTHWESTS STARTING THIS EVENING THROUGH EARLY MONDAY AFTERNOON WILL PRODUCE A PERIOD OF CHOPPY WAVES. LMZ521-522-541>543-240415- /O.NEW.KGRB.SC.Y.0072.161023T2100Z-161024T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 304 PM CDT SUN OCT 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT MONDAY. * WINDS...NORTHWEST INCREASING TO 15 TO 20 KTS WITH GUSTS TO 25 KTS. * WAVES...1 TO 3 FT INCREASING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
108 WHUS73 KGRB 240218 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 918 PM CDT SUN OCT 23 2016 ...WINDS CONTINUE TO INCREASE TONIGHT... .GUSTY NORTHWEST WINDS CONTINUING THROUGH EARLY MONDAY AFTERNOON WILL PRODUCE A PERIOD OF CHOPPY WAVES. LMZ521-522-541>543-241030- /O.CON.KGRB.SC.Y.0072.000000T0000Z-161024T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 918 PM CDT SUN OCT 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY... * WINDS...NORTHWEST INCREASING TO 15 TO 20 KTS WITH GUSTS TO 25 KTS. * WAVES...1 TO 3 FT INCREASING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
300 WHUS73 KGRB 240902 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 402 AM CDT MON OCT 24 2016 ...GUSTY NORTH WINDS WILL DIMINISH BY AFTERNOON... .GUSTY NORTHWEST WINDS WILL DIMINISH BY AFTERNOON. LMZ521-522-541>543-241715- /O.CON.KGRB.SC.Y.0072.000000T0000Z-161024T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 402 AM CDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KTS WITH GUSTS TO 25 KTS...DIMINISHING IN THE AFTERNOON. * WAVES...2 TO 4 FT SUBSIDING LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
052 WHUS73 KGRB 241422 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 922 AM CDT MON OCT 24 2016 ...GUSTY NORTHWEST WINDS WILL DIMINISH THROUGH AFTERNOON... .HIGH PRESSURE BUILDING INTO THE GREAT LAKES AREA WILL LEAD TO DIMINISHING WINDS THIS AFTERNOON. LMZ521-522-541>543-241800- /O.CON.KGRB.SC.Y.0072.000000T0000Z-161024T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 922 AM CDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KTS WITH GUSTS TO 25 KTS... DIMINISHING TO 10 TO 20 KTS IN THE AFTERNOON. * WAVES...2 TO 4 FT SUBSIDING LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC
927 WHUS73 KGRB 241811 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 111 PM CDT MON OCT 24 2016 ...WINDS DIMINISHING THROUGH THE AFTERNOON... ..HIGH PRESSURE BUILDING INTO THE GREAT LAKES AREA WILL HELP TO DIMINISH WINDS THIS AFTERNOON. THE SMALL CRAFT ADVISORY WAS ALLOWED TO EXPIRE. LMZ521-522-541>543-241915- /O.EXP.KGRB.SC.Y.0072.000000T0000Z-161024T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 111 PM CDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... NORTHWEST WINDS WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON HOURS AS HIGH PRESSURE BUILDS INTO THE REGION. WAVES WILL SUBSIDE TO LESS THAN 2 FEET OVERNIGHT. $$ MRC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 2:55 PM CDT, 9 minutes earlier.
Area forecast discussion, Oct 23, 2:55 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 255 PM CDT SUN OCT 23 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 254 PM CDT Sun Oct 23 2016 Main forecast focus to be primarily centered on tonight with precipitation across the north ending and the question of cloud trends overnight with their affects on min temperatures. The 19z MSAS surface analysis indicated an area of low pressure over east-central Wisconsin. A warm front extended southeast from the low into southern Lake MI with a cold front stretched northwest from the low through central MN. The bulk of the light rain showers were actually moving across northern sections of the Great Lakes in association with the passage of a mid-level shortwave trough. Farther to the west...and area of high pressure was located over the northern and central Plains. Any lingering light showers or sprinkles over far northeast Wisconsin is forecast to end by early evening as the surface low/ cold front/mid-level shortwave trough all quickly shift toward the eastern Great Lakes. The rest of the night will be dry as the broad area of Canadian high pressure shifts east into the Upper Midwest. Skies over central and east-central Wisconsin should gradually become at least partly cloudy, while clouds over the north may hold tougher due to cool northwest winds moving over Lake Superior. Min temperatures will be a bit tricky depending on the cloud trends later tonight. For now, have temperatures dipping into the lower 30s north, lower to middle 30s central/far northeast and 35-40 degree range east-central Wisconsin. Anticipate more widespread sunshine for Monday as the high pressure moves into the western Great Lakes region and winds back a bit to the west-northwest (less lake effect clouds). Despite the sun being out, temperatures will only be around normal for late October as upper ridging over the central CONUS brings a northwest flow aloft into Wisconsin. Look for readings to reach the upper 40s to around 50 degrees north, lower to middle 50s south. .LONG TERM...Monday Night Through Sunday Issued at 254 PM CDT Sun Oct 23 2016 The main forecast concerns will be precipitation timing and type, and how much rainfall will occur, with the strong low pressure system moving through the western Great Lakes Tuesday night into Thursday. Dry and seasonable weather is anticipated Monday night and Tuesday, as Canadian high pressure resides over the region. Clouds will be on the increase Tuesday, as low pressure approaches from the plains. Models have come into better agreement with the timing of precipitation onset with the midweek system. The general concensus is that rain will overspread about the southwest half to two- thirds of GRB CWA Tuesday night, and fill in over far northeast WI early Wednesday. If this slower progression is correct, the precipitation should be nearly all rain through Wednesday. Feel confident that pops can be raised to categorical over the entire forecast area on Wednesday, with near 100 percent over our southern counties. A gradual decrease in pops is expected from west to east Wednesday night into Thursday morning, as the surface and upper lows shift east. During the latter stages of this system, enough cold air may wrap into northern WI to allow a mix of rain and snow to occur, with little or no accumulation. Strong dynamic forcing will combine with a moist air mass (PWATs 0.75 to 1.00 inch) to produce total rainfall of 1 to 2 inches over central and east central WI. Forecast confidence derails later in the week, with the GFS showing a cold frontal passage on Friday, and Canadian high pressure over the weekend, while the ECMWF supports a low pressure system passing to our south and producing precipitation over the forecast area Saturday into Sunday. GFS ensembles members also show wild variations. Given the very low confidence in the weekend forecast, will stick with the preferred model blend for now. && .AVIATION...for 18Z TAF Issuance Issued at 1224 PM CDT Sun Oct 23 2016 A modest area of low pressure is expected to move from central Wisconsin east-southeast into Lower MI by this evening. A cold front will also sweep through the rest of Wisconsin this afternoon and turn the winds to the north and increase speeds into the 10 to 20 knot range with a few higher gusts. The bulk of light rain showers across northern Wisconsin is more associated with the passage of a mid-level shortwave trough over the northern Great Lakes. This area of precipitation is forecast to come to an by early evening. An area of high pressure will move into the Upper Midwest tonight and into the western Great Lakes on Monday. An influx of drier air will gradually dissipate the clouds later tonight with a good amount of sunshine on Monday. Cigs could dip into the MVFR range late this afternoon into the evening hours. Otherwise, VFR conditions should prevail from later tonight through Monday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Kieckbusch AVIATION.......AK
Hazardous weather outlook, Oct 23, 2:50 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CDT SUN OCT 23 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 250 PM CDT SUN OCT 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE IS POTENTIAL FOR HEAVY RAINFALL AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE REGION DURING THE MIDDLE OF NEXT WEEK. RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE ACROSS CENTRAL AND EAST CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-242000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 250 PM CDT SUN OCT 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NORTH TO NORTHWEST WINDS WILL FREQUENTLY GUST OVER 25 KTS, SO A SMALL CRAFT ADVISORY HAS BEEN POSTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH MIDDAY MONDAY. FREQUENT GUSTS OVER 25 KTS ARE EXPECTED. A SMALL CRAFT ADVISORY IS IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL LIKELY PRODUCE GUSTY WINDS AND BUILDING WAVES THAT ARE HAZARDOUS TO SMALL CRAFT WEDNESDAY AND WEDNESDAY NIGHT. KALLAS/KIECKBUSCH
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.